MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TUBES BLUE LINE ULTRA (BLU); TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TUBES BLUE LINE ULTRA (BLU); TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 100/870/075CZ
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product sample was received and is awaiting evaluation and investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that on routine rounding, tracheostomy physiotherapy team reported that the suction aid port was not working.It was noted that there was a crack in the suction port.Tracheostomy tube had been inserted approximately 14 days prior.Duty intensivist notified and patient was fasted for an urgent tracheostomy tube change and trach tube was changed out.
 
Additional Manufacturer Narrative
Other, other text: additional information: h6 - health impact codes.H3, h6 - evaluation codes: updated.Device evaluation: one device was returned for investigation.Visual inspection found the suction connector seems to be without any defect.Then a luer slip syringe was inserted into the connector and a crack in the connector split line was observed.The complaint was confirmed.Root cause of this defect is currently unknown.It could be a molding defect or excessive force used when the connector was connected with a syringe during use.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.No actions taken at this time.This issue will continue to be monitored and further actions taken accordingly.

Brand Name
PORTEX TUBES BLUE LINE ULTRA (BLU)
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
olomoucka 306
hranice 1, mesto 753 0 1
EZ  753 01
Manufacturer (Section G)
NULL
olomoucka 306
hranice 1, mesto 753 0 1
EZ   753 01
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15625391
Report Number3012307300-2022-24832
Device Sequence Number15008745
Product Code BTO
UDI-Device Identifier15019315104855
UDI-Public15019315104855
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K030570
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/02/2026
Device Model Number100/870/075CZ
Device Catalogue Number100/870/075CZ
Device Lot Number4156859
Was Device Available for Evaluation? No
Date Returned to Manufacturer10/04/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2022
Supplement Date Received by Manufacturer10/26/2022
Initial Report FDA Received Date10/18/2022
Supplement Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown